Alert archive / Illinois / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 23, NWS Lincoln, IL

April 8, 20207 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 8, 2020, 7:13 PM CDT for 7 counties in Illinois. It was in force for 47 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 7:13 PM CDT (00:13 UTC)
Expired
Apr 8, 2020, 8:00 PM CDT
In force
47 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Clark County, IL, Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 67 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 7:15 PM CDTTSTM WND GST 70Hord, IL
Apr 8, 7:25 PM CDTTSTM WND DMGOblong, ILSEVERAL TREES AND POWER POLES WERE BLOWN DOWN.
Apr 8, 7:28 PM CDTTSTM WND DMG4 Nw Olney, ILA BARN WAS BLOWN OVER.
Apr 8, 7:31 PM CDTTSTM WND GST 593 Sw Dundas, ILMESONET STATION FW1422 OLNEY.
Apr 8, 7:33 PM CDTTSTM WND DMGRobinson, ILSEVERAL TREES AND POWER POLES WERE BLOWN DOWN.
Apr 8, 7:40 PM CDTTSTM WND DMGFlat Rock, ILA TREE WAS BLOWN ONTO A HOUSE.
Apr 8, 7:42 PM CDTTSTM WND DMG1 Sw Bridgeport, ILTWO LARGE TREES WERE BLOWN DOWN.
Apr 8, 7:47 PM CDTTSTM WND DMG1 Se Lawrenceville, ILREPORT FROM MPING: TREES UPROOTED OR SNAPPED.
Apr 8, 7:52 PM CDTTSTM WND DMG2 Sw Bridgeport, ILREPORT FROM MPING: TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.
Apr 8, 7:55 PM CDTTSTM WND GST 651 E Clay City, IL
Apr 8, 7:55 PM CDTTSTM WND GST 714 W Saint Francisville, ILAWOS AT MOUNT CARMEL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 3:08 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2020-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2020-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1980 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-120 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

512 
WUUS53 KILX 090013
SVRILX
ILC023-025-033-049-079-101-159-090100-
/O.NEW.KILX.SV.W.0023.200409T0013Z-200409T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
713 PM CDT Wed Apr 8 2020

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Lawrence County in southeastern Illinois...
  Crawford County in east central Illinois...
  Jasper County in southeastern Illinois...
  Southeastern Clark County in east central Illinois...
  Richland County in southeastern Illinois...
  Clay County in south central Illinois...
  Southeastern Effingham County in south central Illinois...

* Until 800 PM CDT.

* At 712 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles east of West Union to near St. Elmo, moving
  southeast at 35 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Olney, Robinson, Flora, Lawrenceville, Newton, Sumner, Oblong,
  Palestine, Louisville, Clay City, St. Francisville, Noble,
  Hutsonville, Edgewood, Xenia, Bible Grove, Flat Rock, Ste. Marie,
  Willow Hill and Parkersburg.

This includes Interstate 57 between mile markers 143 and 147.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3860 8816 3861 8869 3891 8870 3891 8881
      3928 8761 3922 8757 3915 8765 3912 8763
      3911 8765 3906 8757 3899 8758 3896 8751
      3886 8755 3879 8750 3874 8750 3868 8754
      3866 8760 3859 8761 3857 8765 3857 8814
TIME...MOT...LOC 0012Z 323DEG 31KT 3924 8756 3901 8880 

HAIL...1.75IN
WIND...70MPH
 
$$

37
1 follow-up statement
590 
WWUS53 KILX 090037
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
737 PM CDT Wed Apr 8 2020

ILC023-025-033-049-079-101-159-090100-
/O.CON.KILX.SV.W.0023.000000T0000Z-200409T0100Z/
Lawrence-Crawford-Jasper-Clark-Richland-Clay-Effingham-
737 PM CDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR LAWRENCE...CRAWFORD...JASPER...SOUTHEASTERN CLARK...RICHLAND...
CLAY AND SOUTHEASTERN EFFINGHAM COUNTIES...

At 736 PM CDT, severe thunderstorms were located along a line
extending from Hutsonville to near Farina, moving south at 25 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Olney, Robinson, Flora, Lawrenceville, Newton, Sumner, Oblong,
Palestine, Louisville, Clay City, St. Francisville, Noble,
Hutsonville, Edgewood, Xenia, Bible Grove, Flat Rock, Ste. Marie,
Willow Hill and Parkersburg.

This includes Interstate 57 between mile markers 143 and 147.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3860 8816 3861 8869 3891 8870 3891 8881
      3928 8761 3922 8757 3915 8765 3912 8763
      3911 8765 3906 8757 3899 8758 3896 8751
      3886 8755 3879 8750 3874 8750 3868 8754
      3866 8760 3859 8761 3857 8765 3857 8814
TIME...MOT...LOC 0036Z 350DEG 23KT 3909 8764 3890 8876 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

37

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:21 PM CDT, 52 minutes earlier.

Area forecast discussion, Apr 8, 6:21 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
621 PM CDT Wed Apr 8 2020

.SYNOPSIS...
Issued at 221 PM CDT Wed Apr 8 2020

A strong cold front will cross the area late this afternoon and
evening, bringing a good chance for thunderstorms. Severe storms
are possible, with very large hail and damaging wind gusts being
the primary threats. Windy and much colder air will follow the
frontal passage, for Thursday. Spotty rain showers will also be
possible on Thursday.

&&

.SHORT TERM...(This evening through Thursday)
ISSUED AT 221 PM CDT Wed Apr 8 2020

Main concern is potential of severe storms late this afternoon and
evening. A low pressure system is projected to slide east across
northern Illinois, with a cold front rotating around to the south
of the low with increasing speed this evening.

Deep layer moisture is lacking with the expected line of storms,
similar to yesterday. However, we are not expecting a cap to
limit the updraft initiation. And the leading edge of this cold
air mass will be steep, enhancing the initial push from ground
level. An inverted-V sounding in the lowest 200-300 mb is
pointing toward increased risk of damaging downburst winds.
Instability is a bit lower than yesterday, with MLCAPEs of
1000-1500 J/kg, but 0-6km bulk shear of 60-75 KT will help support
severe storm development. Sounding analysis shows strong omega in
the cloud bearing layer and above, so once the storms start
developing, updrafts will reach the equilibrium level quickly.
Freezing level on the 18z KILX special sounding showed up at 9.4K
FT, which supports large hail as well.

The line progression looks to reach our NW counties from Knox to
Schuyler between 3-4 pm, advancing quickly to the E-SE across
central and SE Illinois. An approximate departure from our SE
counties is timed in the high resolution models between 8-9 pm.

A blast of NW winds will follow the front this evening, with 20-30
mph winds for a few hours. Winds will diminish after midnight
before ramping back up Thursday morning. NW winds will approach
Wind Advisory criteria Thursday afternoon (sustained 30 mph, and/or
frequent gusts of 45-57 mph).

Steep low level lapse rates and the passage of a 500mb tough axis
will support cloud development during the heat of the day, with
scattered rain showers Thursday afternoon. Better chances of rain
showers will be north of I-72/74-Danville. Enough cold air aloft
could trigger a few snow showers in northern Illinois, but did not
introduce any snow into our forecast at this point.

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 221 PM CDT Wed Apr 8 2020

Northwest winds will diminish Thursday evening, but remain 10-20
mph through the night. A chilly night is expected, with freezing
temps forecast for nearly all of our CWA, except for along Highway
50 between Flora and Lawrenceville. The lows in that area should
remain just above freezing. The sustained winds will reduce the
chances of frost formation, but freezing temperatures would still
cause damage to any sensitive budding vegetation where the
growing season has started in portions of southeast Illinois.

Friday will see sunny skies and continued chilly conditions, as a
surface ridge center progresses south through the Plains. We will
remain on the colder NE quadrant of that low, with highs in the
upper 40s to low 50s.

Upper level ridging on Saturday will start a warming trend for a
couple days. However, rain chances will increase on Saturday as
well, due to a warm frontal circulation developing across Illinois
from low pressure developing in the western Plains. Rain chances
will continue on Sunday as that low progresses toward southern
Illinois, eventually passing to our east Sunday night. A few
rumbles of thunder could develop Sunday afternoon and evening,
depending on the position of the warm front and track of the low.

Even colder air will settle into the area following that system,
with lows Monday night through Wednesday night below freezing in
our entire CWA. A few northern locations could even see lows in
the mid 20s.

While individual shortwaves are tough to time at this point,
scattered rain showers and even spotty snow showers will be
possible in the Monday night through Tuesday night time frame.
Precip should end by Wednesday morning, as much below normal
temperatures continue through Wednesday afternoon.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 615 PM CDT Wed Apr 8 2020

Line of strong to severe continues to move across central IL
terminals. Strong winds persist behind the line with north winds
gusting to near 40 kts.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Shimon
SHORT TERM...Shimon
LONG TERM...Shimon
AVIATION...Barker
Hazardous weather outlook, Apr 8, 3:07 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
307 PM CDT Wed Apr 8 2020

ILZ027>031-037-038-091200-
Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
307 PM CDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

...SEVERE THUNDERSTORM WATCH UNTIL 9 PM...

.DAY ONE...TONIGHT...

Thunderstorms are expected late this afternoon. A few of them will
be strong to severe, with large hail and damaging winds possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Northwest winds will gust up to 40 mph on Thursday, causing travel
difficulty for high profile vehicles.

Temperatures are expected to fall below freezing Thursday night,
and again Monday night. This may damage sensitive vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 3 pm and 6 pm. Please
relay any information about observed severe weather to the
National Weather Service while following all local, state and CDC
guidelines.

ILZ036-040-041-091200-
Fulton-Mason-Schuyler-
307 PM CDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

...SEVERE THUNDERSTORM WATCH UNTIL 9 PM...

.DAY ONE...TONIGHT...

There is a slight risk of severe thunderstorms late this
afternoon and early evening. Very large hail is the primary
concern, along with damaging winds.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Northwest winds will gust from 35 to 40 mph on Thursday, causing
travel difficulty for high profile vehicles.

Temperatures are expected to fall below freezing Thursday night,
and again Monday night. This may damage sensitive vegetation.

Flooding on the Illinois River will continue for several more
days from Havana to Beardstown.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 4 pm and 8 pm. Please
relay any information about observed severe weather to the
National Weather Service while following all local, state and CDC
guidelines.

A conference call for emergency managers will be held at noon.

ILZ042>057-061>063-066>068-071>073-091200-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-
Menard-Morgan-Moultrie-Piatt-Richland-Sangamon-Scott-Shelby-
Vermilion-
307 PM CDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

...SEVERE THUNDERSTORM WATCH UNTIL 9 PM...

.DAY ONE...TONIGHT...

There is an enhanced risk of severe thunderstorms late this
afternoon and early evening. Very large hail is the primary
concern, along with strong damaging winds.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Northwest winds will gust up to 40 mph on Thursday, causing travel
difficulty for high profile vehicles.

Temperatures are expected to fall below freezing Thursday night,
and again Monday night. This may damage sensitive vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 6 pm and 9 pm. Please
relay any information about observed severe weather to the
National Weather Service while following all local, state and CDC
guidelines.

A conference call for emergency managers will be held at noon.

Barker

In the hours before

Local storm report, Apr 8, 6:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
658 PM CDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     PARADISE                39.42N 88.45W
04/08/2020                   COLES              IL   TRAINED SPOTTER

            SEVERAL LARGE BRANCHES WERE BLOWN DOWN WITH WINDS
            ESTIMATED IN EXCESS OF 65 MPH. POWER WAS KNOCKED OUT.

&&

BARNES
Local storm report, Apr 8, 6:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
659 PM CDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     1 S ARGENTA             39.97N 88.82W
04/08/2020                   MACON              IL   EMERGENCY MNGR

            SEMI BLOWN OFF INTERSTATE 72 NEAR MILE POST
            150. FROM COUNTY EM.

&&
Local storm report, Apr 8, 7:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
703 PM CDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     MOUNT PULASKI           40.01N 89.28W
04/08/2020                   LOGAN              IL   CO-OP OBSERVER

            SEVERAL LARGE TREES WERE BLOWN DOWN...INCLUDING ONE THAT
            CRUSHED A CAMPER.

0605 PM     TSTM WND DMG     5 N LOVINGTON           39.79N 88.63W
04/08/2020                   MOULTRIE           IL   TRAINED SPOTTER

            A POWER POLE WAS SNAPPED ON HIGHWAY 36.

&&

BARNES
Local storm report, Apr 8, 7:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
705 PM CDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND DMG     DANVILLE                40.14N 87.62W
04/08/2020                   VERMILION          IL   EMERGENCY MNGR

            COUNTY EMERGENCY MANAGER REPORTED THAT LAW
            ENFORCEMENT REPORTED TREE DOWN IN DANVILLE
            ON BOWMAN AND MAY STREET.

&&
Local storm report, Apr 8, 7:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
711 PM CDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     1 S ARCOLA              39.67N 88.30W
04/08/2020                   DOUGLAS            IL   EMERGENCY MNGR

            NUMEROUS SEMIS BLOWN OVER AND INTERSTATE 57
            IS CLOSED SOUTH OF ARCOLA.

&&

GOETSCH
Local storm report, Apr 8, 7:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
713 PM CDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             AVON                    40.66N 90.44W
04/08/2020  M0.75 INCH       FULTON             IL   EMERGENCY MNGR

0359 PM     HAIL             GALESBURG               40.95N 90.38W
04/08/2020  M1.00 INCH       KNOX               IL   MESONET

0500 PM     TSTM WND DMG     MASON CITY              40.20N 89.70W
04/08/2020                   MASON              IL   PUBLIC

            A LARGE PINE TREE BRANCH WAS BLOWN DOWN.

0515 PM     TSTM WND DMG     1 N LINCOLN             40.17N 89.37W
04/08/2020                   LOGAN              IL   EMERGENCY MNGR

            TWO TRACTOR TRAILERS OVERTURNED ON I-55 NORTH OF LINCOLN.
            ONE AT MILE MARKER 123 AND ANOTHER NEAR MILE MARKER 119.

0515 PM     TSTM WND DMG     3 SW LINCOLN            40.12N 89.41W
04/08/2020                   LOGAN              IL   PUBLIC

            THREE TRACTOR TRAILERS WERE BLOWN OVER ON I-55 BETWEEN
            LINCOLN AND ELKHART.

0520 PM     TSTM WND GST     LINCOLN                 40.15N 89.37W
04/08/2020  E60.00 MPH       LOGAN              IL   NWS EMPLOYEE

0520 PM     HAIL             SHERMAN                 39.89N 89.61W
04/08/2020  M0.75 INCH       SANGAMON           IL   TRAINED SPOTTER

0520 PM     TSTM WND DMG     1 S LINCOLN             40.14N 89.37W
04/08/2020                   LOGAN              IL   EMERGENCY MNGR

            POWER POLES DOWN ON PRIMM ROAD ON THE SOUTH SIDE OF
            LINCOLN. POWER LINES DOWN AT RAILSPLITTER STATE PARK.

0523 PM     HAIL             SHERMAN                 39.89N 89.61W
04/08/2020  M1.25 INCH       SANGAMON           IL   TRAINED SPOTTER

0525 PM     TSTM WND DMG     MOUNT PULASKI           40.01N 89.28W
04/08/2020                   LOGAN              IL   CO-OP OBSERVER

            SEVERAL LARGE TREES WERE BLOWN DOWN...INCLUDING ONE THAT
            CRUSHED A CAMPER.

0528 PM     HAIL             DAWSON                  40.95N 90.10W
04/08/2020  M0.88 INCH       KNOX               IL   LAW ENFORCEMENT

0530 PM     HAIL             CHILLICOTHE             40.92N 89.50W
04/08/2020  M0.75 INCH       PEORIA             IL   TRAINED SPOTTER

0530 PM     HAIL             CHILLICOTHE             40.92N 89.50W
04/08/2020  M0.75 INCH       PEORIA             IL   TRAINED SPOTTER

0531 PM     TSTM WND DMG     1 S KENNEY              40.08N 89.09W
04/08/2020                   DE WITT            IL   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN

0532 PM     HAIL             RIVERTON                39.85N 89.54W
04/08/2020  M1.50 INCH       SANGAMON           IL   TRAINED SPOTTER

0535 PM     TSTM WND DMG     CLINTON                 40.15N 88.96W
04/08/2020                   DE WITT            IL   TRAINED SPOTTER

            TREE BLOWN DOWN ONTO A TRAILER

0538 PM     TSTM WND DMG     1 SW ILLIOPOLIS         39.84N 89.26W
04/08/2020                   SANGAMON           IL   TRAINED SPOTTER

            A BARN WAS DESTROYED WITH PART OF THE STRUCTURE BEING
            BLOWN UP TO A MILE FROM ITS FOUNDATION.

0541 PM     TSTM WND DMG     3 S MAROA               39.99N 88.95W
04/08/2020                   MACON              IL   PUBLIC

            THE TOPFLIGHT GRAIN ELEVATOR WAS DAMAGED BETWEEN MAROA
            AND FORSYTH.

0541 PM     TSTM WND DMG     1 NE WARRENSBURG        39.94N 89.05W
04/08/2020                   MACON              IL   EMERGENCY MNGR

            TREE DAMAGE ON THE NORTHEAST SIDE OF WARRENSBURG

0541 PM     TSTM WND DMG     MAROA                   40.04N 88.95W
04/08/2020                   MACON              IL   EMERGENCY MNGR

            BARN ROOFING WAS BLOWN OFF

0543 PM     HAIL             7 S ILLIOPOLIS          39.75N 89.25W
04/08/2020  E1.00 INCH       CHRISTIAN          IL   TRAINED SPOTTER

0543 PM     TSTM WND DMG     7 S ILLIOPOLIS          39.75N 89.25W
04/08/2020                   CHRISTIAN          IL   TRAINED SPOTTER

            GRAIN BIN WAS BLOWN ACROSS ROAD

0545 PM     TSTM WND DMG     MAROA                   40.04N 88.95W
04/08/2020                   MACON              IL   PUBLIC

            A BARN DOOR WAS BLOWN OFF AND AN OLD EVERGREEN WAS
            UPROOTED. A NEIGHBORING RESIDENCE HAD A LARGE TREE BLOWN
            DOWN AS WELL.

0547 PM     HAIL             ALVIN                   40.31N 87.61W
04/08/2020  E1.25 INCH       VERMILION          IL   EMERGENCY MNGR

0550 PM     TSTM WND GST     1 S OREANA              39.92N 88.87W
04/08/2020  E65.00 MPH       MACON              IL   TRAINED SPOTTER

0555 PM     TSTM WND DMG     2 W BEMENT              39.92N 88.61W
04/08/2020                   PIATT              IL   TRAINED SPOTTER

            POWER LINES AND TREES WERE BLOWN DOWN. ESTIMATED WIND
            GUSTS OF 75 MPH.

0605 PM     TSTM WND DMG     5 N LOVINGTON           39.79N 88.63W
04/08/2020                   MOULTRIE           IL   TRAINED SPOTTER

            A POWER POLE WAS SNAPPED ON HIGHWAY 36.

0607 PM     TSTM WND DMG     1 W HAMMOND             39.80N 88.61W
04/08/2020                   PIATT              IL   TRAINED SPOTTER

            A WALL WAS BLOWN OUT OF A POLE BARN.

0613 PM     TSTM WND DMG     PESOTUM                 39.91N 88.27W
04/08/2020                   CHAMPAIGN          IL   EMERGENCY MNGR

            SEVERAL ONE-FOOT DIAMETER BRANCHES WERE BLOWN DOWN

0622 PM     TSTM WND GST     BROADLANDS              39.91N 88.00W
04/08/2020  E60.00 MPH       CHAMPAIGN          IL   EMERGENCY MNGR

0630 PM     TSTM WND GST     DANVILLE                40.14N 87.62W
04/08/2020  E60.00 MPH       VERMILION          IL   TRAINED SPOTTER

0643 PM     TSTM WND DMG     PARADISE                39.42N 88.45W
04/08/2020                   COLES              IL   TRAINED SPOTTER

            SEVERAL LARGE BRANCHES WERE BLOWN DOWN WITH WINDS
            ESTIMATED IN EXCESS OF 65 MPH. POWER WAS KNOCKED OUT.

&&

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:57 PM CDTSevere Thunderstorm WarningILXClay, Lawrence, Richland33 min
Apr 9, 3:28 AM CDTWind AdvisoryILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more16 hr
Apr 9, 2:33 PM CDTFreeze WarningILXChampaign, Christian, Clark, Coles, Cumberland, Douglas and 9 more18 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.